Hail, Benton
- When
- May 31, 9:22 AM CST
- Where
- Benton County, Gravette
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.420, -94.450
A severe thunderstorm occurred in the northwest corner of Arkansas during the morning of the 31st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A severe thunderstorm occurred in the northwest corner of Arkansas during the morning of the 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 9:09 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1009 AM CDT SAT MAY 31 2008 .DISCUSSION... SEVERE STORMS CONTINUE ACROSS FAR NORTHEAST OK AND NOW MOVING INTO NW CORNER OF ARK AT PRESENT. ADDITIONAL DEVELOPMENT OF ELEVATED STORMS CONTINUES TO THE WEST OF TULSA AREA AS WELL. THIS ACTIVITY IS LESS LIKELY TO BECOME SEVERE AS LOW LEVEL JET HAS SHOWN SIGNS OF WEAKENING...HOWEVER WILL HAVE TO WATCH AND SEE IF THESE STORMS CAN BECOME MORE SURFACE BASED THIS AFTERNOON. HAVE UPDATED POPS ACCORDINGLY AND HAVE ALSO LOWERED DAYTIME HIGHS ACROSS NORTHEASTERN AREAS AS RAIN COOLED AIR LIKELY TO BE IN PLACE MOST OF THE DAY ALONG WITH MORE PERSISTENT CLOUD COVER. A WELL DEFINED BOUNDARY WILL BE SET UP BY MORNING ACTIVITY AND COULD SERVE AS A FOCUS FOR MORE SEVERE WEATHER LATER TODAY AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 68 87 73 / 70 60 50 30 FSM 88 69 87 70 / 20 30 40 20 MLC 88 70 89 71 / 10 30 30 10 BVO 84 65 84 69 / 70 60 50 40 FYV 80 64 83 68 / 70 50 50 30 BYV 79 64 84 68 / 100 60 50 30 MKO 89 68 89 69 / 30 40 50 20 MIO 82 63 84 69 / 100 60 50 40 F10 90 68 89 71 / 20 40 40 20 HHW 88 69 89 70 / 10 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT SAT MAY 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 836 AM CDT SAT MAY 31 2008 ...SEVERE THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING IN NORTHEAST OKLAHOMA...LATE MORNING IN NORTHWEST ARKANSAS. AREA AT GREATEST RISK...NORTH OF U.S. 412 AND EAST OF U.S. 75. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING IN NORTHEAST OKLAHOMA...LATE MORNING IN NORTHWEST ARKANSAS. DISCUSSION...A COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS FAR NORTHEAST OKLAHOMA THIS MORNING. THESE STORMS WILL CONTINUE TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS THEY MOVE ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS LATER THIS MORNING. ADDITIONAL THUNDERSTORMS OVER SOUTHEAST KANSAS WILL ALSO LIKELY MOVE INTO THE AREA BY LATE MORNING THROUGH EARLY AFTERNOON. GENERALLY WEAK LOW LEVEL FLOW WILL LIMIT THE TORNADO THREAT. AN OUTFLOW BOUNDARY WILL LIKELY BE LEFT BY THE MORNING ACTIVITY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS WILL SERVE AS A FOCUS FOR MORE SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES VERY UNSTABLE. THE PRIMARY THREAT WILL AGAIN BE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WITH A LIMITED TORNADO POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE MORNING NORTH OF A LINE FROM TULSA TO FAYETTEVILLE...AND MAY BE NEEDED AGAIN THIS AFTERNOON IN OTHER PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FOR THE NEXT WEEK WHICH WILL CONTINUE THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL LENAPAH 36.85N 95.64W
05/31/2008 E1.00 INCH NOWATA OK EMERGENCY MNGR
&&
PBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL CENTRAILIA 36.80N 95.33W
05/31/2008 E1.00 INCH CRAIG OK PUBLIC
&&
PBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HAIL AFTON 36.69N 94.96W
05/31/2008 E0.75 INCH OTTAWA OK DEPT OF HIGHWAYS
&&
PBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
952 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL WANN 36.92N 95.80W
05/31/2008 E2.75 INCH NOWATA OK EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
PBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 AM CDT SAT MAY 31 2008
OKZ054-059-311545-
OSAGE OK-PAWNEE OK-
954 AM CDT SAT MAY 31 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 954 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARAMEC...MOVING EAST AT 42 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OSAGE...JENNINGS...TERLTON...HALLETT...
MARAMEC...CLEVELAND AND WESTPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3637 9608 3617 9608 3618 9675 3635 9671
TIME...MOT...LOC 1454Z 274DEG 36KT 3625 9665SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 AM CDT SAT MAY 31 2008
OKZ054-059-060-064-311600-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1020 AM CDT SAT MAY 31 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...TULSA AND EASTERN
PAWNEE
AT 1020 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTPORT...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...OSAGE...SAND
SPRINGS...OWASSO...BROKEN ARROW...WESTPORT AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3630 9641 3629 9583 3624 9582 3622 9582
3617 9582 3617 9580 3602 9577 3611 9644
TIME...MOT...LOC 1520Z 275DEG 37KT 3621 9632The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107385.